Alert archive / Georgia / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 1, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jan 26, 2004, 4:00 PM EST for Echols County, Georgia. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 26, 2004, 4:00 PM EST (21:00 UTC)
- Expired
- Jan 26, 2004, 4:45 PM EST
- In force
- 45 min
- Issued by
- NWS Jacksonville, FL
- Area
- Counties, with a storm outline in the text
County Echols County, GA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.0 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 549 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 470 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 219 m²/s²
- 0-3 km storm-relative helicity
- 281 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 4.5
The text
As transmitted, in the capitals the NWS used until 2016.
952 WUUS52 KJAX 262100 SVRJAX GAC101-262145- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 359 PM EST MON JAN 26 2004 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN ECHOLS COUNTY IN SOUTHEAST GEORGIA * UNTIL 445 PM EST * AT 359 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 8 MILES WEST OF STATENVILLE...MOVING EAST AT 25 MPH. * SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 445 PM EST... STATENVILLE... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL AND DAMAGING WINDS IN EXCESS OF 55 MPH. REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 800-499-1594 TO REPORT SEVERE WEATHER. LAT...LON 3088 8321 3067 8319 3065 8277 3085 8286 $$ ZAPPE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 26, 2:00 PM EST, 2 hours earlier.
Area forecast discussion, Jan 26, 2:00 PM EST, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
200 PM EST MON JAN 26 2004
...POTENTIAL SEVERE WEATHER TONIGHT THEN BACK INTO THE COLD AIR
TUESDAY NIGHT THROUGH THURSDAY MORNING...
.SHORT TERM...LEADING EDGE OF SQUALL LINE JUST ABOUT TO ENTER INLD
SE GA...AND EVAPORATIONAL COOLING FM PRECEDING RAINS HAS DROPPED THE
WEDGE SOUTHWARD INTO THE EXTREME NWRN CWA AS AMG/DQH HV DROPPED INTO
THE LOWER 40S AT 18Z. MODELS STILL IN AGREEMENT FOR MID LEVEL
IMPULSES TO CONTINUE RIDING ACRS THE CWA THIS EVENING AHEAD OF THE
MAIN COLD FRONT ALLOWING FOR SQUALL LINE TO MAKE A BIGGER PUSH
ACROSS THE CWA THIS EVENING AND EXIT OFF THE COAST AFTER MIDNIGHT
TONIGHT. EXPECT THAT TORNADO WATCH WL BE EXPANDED SOUTH AND EAST
AFTER 4 PM. COLD FRONTAL PASSAGE WL NOT TAKE PLACE UNTIL TUE AM...
MAKING TEMP FCST TRICKY AS TEMPS WILL REMAIN MILD TONIGHT SOUTH OF
THE WEDGE AND WL ALLOW FOR A SMALL RISE IN TEMPS TUE AM AHEAD OF THE
COLD FRONTAL PASSAGE. MIN TEMPS WILL FALL CLOSE TO FREEZING AND WITH
NW WINDS ARND 10 MPH WL BE VERY CLOSE TO WIND CHILL ADVISORY
CRITERIA OF 25 DEG ACRS NE FL. WL LET MID SHIFT/DAY SHIFT TUE TO
MONITOR FOR UPDATES AND WL NEED TO ADD TO HWO IN FUTURE RELEASES.
WED WL BE A UNSEASONABLY COLD DAY WITH MAX TEMPS ONLY IN THE LOWER
50S AND UNDER CLEAR SKIES THIS SHUD ALLOW FOR A HARD FREEZE INLAND
COUNTIES WEDNESDAY NIGHT.
.LONG TERM...12Z GFS RUN SUPPORTING A LOW PRES SYSTEM TO MOVE ACROSS
THE FL PENINSULA AND HV CAPPED ANY POP FCSTS FOR THE DAY TO CHANCE
FROM NOW AND WL BE MAINLY ACRS NE FL...ALTHOUGH THIS IS SUBJECT TO
CHANGE AS LOW TRACK BECOMES MORE APPARENT. REST OF EXTENDED REMAINS
DRY...AS 00Z MRF RUN IS DEPICTING A DRY FRONTAL PASSAGE FOR LATE
SUNDAY INTO MONDAY NEXT WEEK.
&&
.MARINE...SIGNIFICANT MODEL DIFFERENCES CONCERNING THE SHORT TERM
WINDS. FRONTAL POSITION IS LARGELY THE SAME AMONG THE MODELS...OVER
THE LAND PORTION AT LEAST. THE GFS HOWEVER HAS OFFSHORE FRONT CLOSER
TO THE COAST THAN THE ETA SUITE AND THEREFORE KEEPS HIGHEST WINDS
CLOSER TO THE COAST. FEEL THE MESO-ETA HAS THE RIGHT IDEA GIVEN
SOUTHWARD PUSH OF FRONT ALREADY...BUT FOR NOW WILL USE A BLEND. THIS
WILL TAPER BACK THE SCA FOR THE NEARSHORE TO SCEC FOR NOW WITH
POSSIBLE UPDATE LATER THIS EVENING. REGARDLESS ALL MODELS REALLY
CRANK UP WINDS TOMORROW AFTERNOON AND WILL CARRY SCA ALL WATERS
THROUGH WEDNESDAY AFTERNOON.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 40 58 29 51 / 90 30 00 00
SSI 57 63 33 52 / 90 30 00 00
JAX 62 69 32 53 / 80 30 00 00
SGJ 64 71 35 52 / 70 30 00 00
GNV 63 69 31 54 / 70 20 00 00
OCF 64 70 32 55 / 70 30 00 00
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...SMALL CRAFT ADVISORY 20-60NM.
GA...TORNADO WATCH #3 UNTIL 4 PM PORTIONS OF INLD SE GA.
SMALL CRAFT ADVISORY 20-60NM.
&&
HESS/DEESEHazardous weather outlook, Jan 26, 10:27 AM EST, 5 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1027 AM EST MON JAN 26 2004 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-262200- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 1027 AM EST MON JAN 26 2004 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...TORNADO WATCH NUMBER 3 IN EFFECT IN EFFECT FOR PORTIONS OF INLAND SOUTHEAST GEORGIA THROUGH 4 PM... ...A SLIGHT RISK OF SEVERE THUNDERSTORMS IS STILL EXPECTED ACROSS THE REMAINDER OF THE FORECAST AREA LATE THIS AFTERNOON AND TONIGHT... TORNADO WATCH NUMBER 3 IS IN EFFECT UNTIL 4 PM...FOR THE FOLLOWING COUNTIES IN SOUTHEAST GEORGIA...ATKINSON...CLINCH...COFFEE...ECHOLS AND JEFF DAVIS. A LINE OF SHOWERS AND EMBEDDED THUNDERSTORMS EXTENDING FROM MACON TO TALLAHASSEE WILL CONTINUE TO MOVE SLOWLY EASTWARD AND STRONG THUNDERSTORMS WILL MOVE INTO INLAND SOUTHEAST GEORGIA OVER THE NEXT COUPLE OF HOURS. A FEW OF THESE STORMS COULD BECOME SEVERE WITH ISOLATED TORNADOES...DAMAGING WINDS AND LARGE HAIL. THIS THREAT WILL LIKELY EXPAND SOUTH AND EAST ACROSS THE FORECAST AREA LATER THIS AFTERNOON AND CONTINUE THROUGH THE EVENING HOURS...BEFORE MOVING INTO THE OFFSHORE COASTAL WATERS AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... A COLD FRONT WILL MOVE THROUGH THE FORECAST AREA TUESDAY...THEN HIGH PRESSURE WILL BUILD OVER THE NORTH CENTRAL GULF COAST REGION THROUGH THURSDAY. THE ORIENTATION OF THE HIGH WILL FUNNEL A COLDER AND DRIER AIRMASS INTO THE REGION...BRINGING FREEZING MINIMUM TEMPERATURES TO MUCH OF THE FORECAST AREA BOTH WEDNESDAY AND THURSDAY MORNINGS. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED IN THE TORNADO WATCH AREA...WHILE REMAINING SPOTTERS SHOULD REMAIN ALERT FOR CHANGING WEATHER CONDITIONS AND POSSIBLE EXPANSION OF THE WATCH AREA. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. ENYEDI/HESS
In the hours before
Special weather statement, Jan 26, 1:38 PM EST, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 138 PM EST MON JAN 26 2004 GAZ132-133-261930- COFFEE GA-JEFF DAVIS GA- 138 PM EST MON JAN 26 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR COFFEE AND JEFF DAVIS COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 230 PM EST... AT 138 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 15 MILES WEST OF AMBROSE...OR ABOUT OVER OCILLA...MOVING NORTHEAST AT 40 MPH. THIS WILL ALSO AFFECT AREAS AROUND AMBROSE...RED BLUFF...PRIDGEN...BROXTON...SNIPESVILLE AND DENTON THROUGH 230 PM EST. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. A TORNADO WATCH IS IN EFFECT UNTIL 4 PM EST. ZAPPE
Special weather statement, Jan 26, 2:19 PM EST, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 219 PM EST MON JAN 26 2004 GAZ149-262000- ATKINSON GA- 219 PM EST MON JAN 26 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ATKINSON COUNTY FOR STRONG THUNDERSTORM WINDS VALID UNTIL 300 PM EST... AT 219 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 18 MILES SOUTHWEST OF WILLACOOCHEE...OR ABOUT 5 MILES NORTHWEST OF NASHVILLE...MOVING EAST AT 35 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND WILLACOOCHEE AND PEARSON THROUGH 300 PM EST. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. A TORNADO WATCH IS IN EFFECT UNTIL 4 PM EST. ZAPPE
Special weather statement, Jan 26, 3:20 PM EST, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 320 PM EST MON JAN 26 2004 FLZ020-GAZ162-262100- ECHOLS GA-HAMILTON FL- 320 PM EST MON JAN 26 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR HAMILTON AND ECHOLS COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 400 PM EST... AT 320 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 8 MILES SOUTH OF QUITMAN TO 10 MILES WEST OF MADISON...MOVING EAST AT 40 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND STATENVILLE...MAYDAY AND JASPER THROUGH 400 PM EST. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. A TORNADO WATCH IN IN EFFECT FOR ECHOLS COUNTY UNTIL 400 PM EST. ZAPPE
Special weather statement, Jan 26, 3:43 PM EST, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 343 PM EST MON JAN 26 2004 FLZ025-032-262130- CLAY FL-DUVAL FL- 343 PM EST MON JAN 26 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN CLAY AND DUVAL COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 430 PM EST... AT 343 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 11 MILES SOUTHWEST OF JACKSONVILLE HEIGHTS...OR ABOUT 14 MILES WEST OF ORANGE PARK...MOVING NORTHEAST AT 25 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND JACKSONVILLE HEIGHTS...NORMANDY...RIVERSIDE...DOWNTOWN JACKSONVILLE AND TALLYRAND THROUGH 430 PM EST. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. ZAPPE
Special weather statement, Jan 26, 3:53 PM EST, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 353 PM EST MON JAN 26 2004 GAZ162-163-262145- CLINCH GA-ECHOLS GA- 353 PM EST MON JAN 26 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CLINCH AND ECHOLS COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 445 PM EST... AT 353 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM FROM 6 MILES SOUTH OF LAKELAND TO 8 MILES WEST OF JENNINGS...MOVING EAST TO NORTHEAST AT 45 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND MAYDAY...NEEDMORE AND FARGO THROUGH 445 PM EST. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. ZAPPE
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 26, 4:33 PM EST | Severe Thunderstorm Warning | JAX | Clinch | 42 min |
| Jan 26, 4:38 PM EST | Tornado Warning | JAX | Clinch | 22 min |
| Jan 26, 5:17 PM EST | Severe Thunderstorm Warning | JAX | Camden, Charlton | 43 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.